Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 54, NWS Gray, ME

September 1, 2021

NWS Gray, ME issued this small craft advisory at Sep 1, 2021, 3:37 AM EDT. It took effect at Sep 2, 2021, 4:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 3:37 AM EDT (07:37 UTC)
In effect from
Sep 2, 2021, 4:00 AM EDT
Expired
Sep 3, 2021, 2:41 AM EDT
In force
23 hr
Issued by
NWS Gray, ME

The text

As transmitted.

780 
WHUS71 KGYX 010737
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
337 AM EDT Wed Sep 1 2021

ANZ150>152-012145-
/O.NEW.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
337 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM EDT
FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay and Coastal Waters from Port Clyde, 
  ME to Cape Elizabeth, ME out 25 NM.

* WHEN...From 4 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ154-012145-
/O.NEW.KGYX.GL.A.0021.210902T0800Z-210902T2000Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
337 AM EDT Wed Sep 1 2021

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 40 kt and 
  seas 5 to 8 ft possible.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...From late tonight through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
6 follow-up statements
124 
WHUS71 KGYX 011908
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
308 PM EDT Wed Sep 1 2021

ANZ154-020915-
/O.UPG.KGYX.GL.A.0021.210902T0800Z-210902T2000Z/
/O.NEW.KGYX.GL.W.0025.210902T0800Z-210902T2000Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
308 PM EDT Wed Sep 1 2021

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...From 4 AM to 4 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-020915-
/O.EXA.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/
Casco Bay-
308 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM EDT
FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  1 to 3 ft expected.

* WHERE...Casco Bay.

* WHEN...From 4 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150>152-020915-
/O.CON.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
308 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
4 AM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay and Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM.

* WHEN...From 4 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
631 
WHUS71 KGYX 020656
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
256 AM EDT Thu Sep 2 2021

ANZ154-022000-
/O.CON.KGYX.GL.W.0025.210902T0800Z-210902T2000Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
256 AM EDT Thu Sep 2 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4
  to 7 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...From 4 AM to 4 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ150>153-022100-
/O.CON.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
256 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3
  to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...From 4 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
366 
WHUS71 KGYX 021401
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1001 AM EDT Thu Sep 2 2021

ANZ154-030415-
/O.CAN.KGYX.GL.W.0025.000000T0000Z-210902T2000Z/
/O.EXB.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1001 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 4 ft expected.

* WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack 
  River, MA out 25 NM.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150>153-030415-
/O.EXT.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
1001 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
684 
WHUS71 KGYX 021842
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
242 PM EDT Thu Sep 2 2021

ANZ153-021945-
/O.CAN.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/
Casco Bay-
242 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ150>152-154-030845-
/O.EXT.KGYX.SC.Y.0054.000000T0000Z-210903T1400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
242 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 3
  to 6 ft expected, except 2 to 4 feet in Penobscot Bay.

* WHERE...Casco Bay.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
109 
WHUS71 KGYX 030232
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1032 PM EDT Thu Sep 2 2021

ANZ151-030345-
/O.CAN.KGYX.SC.Y.0054.000000T0000Z-210903T1400Z/
Penobscot Bay-
1032 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ150-152-154-031000-
/O.EXT.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1032 PM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Seas 3 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
639 
WHUS71 KGYX 030641
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
241 AM EDT Fri Sep 3 2021

ANZ150-152-154-030745-
/O.CAN.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
241 AM EDT Fri Sep 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northwest winds continue to decrease today with wave heights
subsiding as well.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 1:49 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 1, 1:49 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Gray ME
149 AM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnants of Ida begins to move towards the northeast on
Wednesday. This system will reach the southern New England
coastline Wednesday night before crossing through the Gulf of
Maine on Thursday. An upper level trough will linger over the
region on Friday, bringing a chance of a shower to portions of
the region. A drier westerly flow will follow on Saturday with a
frontal system to arrive by the end of the weekend. A trough of
low pressure will approach from the northwest early next week.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
1045 PM Update... Radiational cooling is well underway over the
CWA with temperatures quickly cooling into the 60s, 50s toward
the north. Though clouds continue to stream overhead, am not
expecting these 25 kft + decks to have much of an impact on
cooling overnight. Rather a few wisps in the mid-levels could
interrupt cooling in some places for a time, but I hardly expect
this to be the rule.

715 PM Update... Going forecast is in good shape foe the time
being with only minor tweaks made to T/Td, skies, and winds at
this time. We're losing our cumulus cover with sunset but cirrus
continues to stream in aloft otherwise. This trend will
continue through tonight, thickening especially south.

Previously...
After a low chance for a shower over the mountains through
sunset any precipitation will be limited across the north. Much
of the Cu field over this region will dissipate after sunset.
High, thin cirrus moisture will move in and out of southern
areas for time to time during the overnight hours. Have included
patchy fog over the western and northern valleys overnight.
There may be some light fog over southern valleys as well,
however this will be dependent on high level cloud cover
overnight.

There will be a wide range in temperatures for overnight lows
with 40s in the mountains, 50s across the interior. There may be
some lower 60s for lows in southern areas, once again due to
potential high level moisture from time to time.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Ida tracks towards the northeast on Wednesday and begins to
interact with a departing jet stream. This will lead to very
heavy rainfall to develop over portions of the mid Atlantic
region with time.

The 12Z operational model suite have accelerated the remains on
Ida with a little faster track when compared to previous runs.
The latest HREF solution suggests low clouds will enter southern
New Hampshire Wednesday afternoon with precipitation to follow
shortly thereafter.

The Euro continues to be the furthest north with the rain bands
Wednesday night into Thursday morning with the Canadian model
being the driest. The GFS and model ensembles remain in the
middle of the road with the placement of the heaviest
precipitation remaining over southern New England. Therefore,
confidence levels with the rainfall amounts remain relatively
low.

Cyclogenesis will be relatively gradual with this system as it
moves up the southern New England coastline Wednesday night and
into the Gulf of Maine Thursday morning. Nevertheless,
interaction with the jet and upper level low, along with
increasing moisture in the form of precipitable water values
approaching and then exceeding 2 inches over southernmost areas
will likely allow for heavy rainfall. Agree with the WPC
excessive rainfall outlook indicating a marginal risk for
excessive rainfall over southern areas with a slight risk along
the NH/MA state line and our immediate coastline.

Further to the north, drier air will allow for a sharp line
between heavy rainfall and light precipitation. Most of the
precipitation exits the region by midday Thursday, however an
upper level trough will keep plenty of clouds around and a few
scattered showers. Temperatures will only be in the 60s in most
areas, however readings may nudge 70 degrees along the coastline
where downslope conditions are expected.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The overall pattern aloft has started the transition from Summer to
Fall. A blocky higher amplitude flow is developing across Canada
while the southern US tries to hang on to the zonal summer pattern.
Overall through the weekend the approaching fall from the north will
rule for our are with several systems being impacted mainly by
interaction with this upper level trough.

Low pressure exits the region to the northeast on Thursday
night. With an upper trough moving from southern Quebec into
Labrador, for Friday some wrap around showers will continue in
the mountains. Have increased pops a bit for the northeast over
NBM guidance to reflect this. High will be in the low 70s south
to mid 60s north, which is only a few degrees below average for
this date.

With skies clearing Friday night have nudged temperatures
lower, especially in regions like interior York county that tend
to cool easily. This puts the forecast closer in line with the
statistical guidance.

Brief ridging moves in for Friday night into Saturday, and the
sunny skies will push temperatures a bit warmer than Friday with
all but the higher elevations reaching 70s. Both Friday and
Saturday nights expect to see some valley fog formation, most
likely in the CT river valley.

To end the weekend a broad low develops over Hudson bay, with
another front moving through bringing rain to the region for
Monday.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Sct High mid and high clouds continue to stream
over the region and have limited fog development. Concerned with
LEB where breaks are more pronounced, likely increasing chances
of fog development. Have reduced fog expectations at HIE.
Otherwise VFR conditions for the daytime period. Conditions will
deteriorate rapidly tonight when the moisture moves into the
region. Only just start to touch upon this period with this set
of TAFs. Generally expect conditions to rapidly drop from VFR to
MVFR, and then to IFR for areas of heavier rainfall after 06Z
Thu.

Long Term... Few upslope showers along the Canadian border for
Thursday into Friday as the low pressure exits the region. High
pressure builds in holding mainly VFR through the weekend
although some valley fog is likely on Friday and possible
Saturday night through the CT river valley.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds
tonight through Wednesday. However, there is the potential for
the northeast gradient to increase out of the northeast
Wednesday night into Thursday morning as low pressure crosses
through the Gulf of Maine.

Long Term...
NW flow behind the departing system on Friday before high
pressure moves in for the weekend. Winds will turn south to end
the weekend ahead of the next system approaching from Monday.

&&

.HYDROLOGY...
The remnants of Ida will continue to move northeast tonight and
before beginning to interact with a jet on Wednesday in an
increasingly high precipitable water environment. While there is
still disagreement in QPF between the models, 1 to 3 inches of
precipitation in 12+ hours should not cause flood issues across
southern portions of our forecast area. However, higher amounts
would begin to lead to flooding issues and the track of this
upcoming system will need to continue to be monitored. Southern
areas may need to be considered for flood watches if confidence
increases overnight.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...Casey
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...Curtis
AVIATION...Jamison
MARINE...
HYDROLOGY...
Hazardous weather outlook, Aug 31, 3:37 PM EDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Gray ME
337 PM EDT Tue Aug 31 2021

MEZ018-019-023>028-NHZ007>015-011945-
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
337 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, New Hampshire, central New Hampshire and southern
New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Rain will overspread the area as the remnants of post tropical
cyclone Ida moves off the eastern seaboard Thursday. The heaviest
rainfall should remain over southern New England, but there is a
chance the axis of heaviest rain could push further north and impact
portions of southern New Hampshire and coastal Maine. Rainfall of one
to three inches is possible in these areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ151-MEZ007>009-012>014-020>022-033-NHZ001>006-011945-
Penobscot Bay-Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin-
Kennebec-Interior Waldo-Interior Cumberland Highlands-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-
337 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
south central Maine, southwest Maine, west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152>154-011945-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
337 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:35 AM EDTFlash Flood WatchGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York29 hr
Sep 1, 3:37 AM EDTGale WatchGYX12 hr
Sep 1, 3:08 PM EDTGale WarningGYX19 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.